Depression medication weight gain

Common Questions and Answers about Depression medication weight gain

depression

Avatar f tn Hello, I've been on paxil for about 4 yrs,for my anxiety and depression, it has worked wonders for my anxiety, but lately my depression has got worse and just feeling uneasy,unmotivated. I go to my doctors in a couple of days and want to try a new depression med,but am afraid my anxiety will come back. What meds should I try. Ive been on Lexapro twice first time it worked quit it and started it again when I had my first anxiety issues,didn't work for my depression.
Avatar f tn I had a baby 8 months ago and had a very difficult pregnancy dealing with anxiety and depression. I took medication during it but was afraid every day of the effects of the medication. Once I had the baby I was like I'm going to tackle this problem once an for all. My major problem is anxiety, next is restless and agitated sleep, next is depression and maybe a little OCD.
1581886 tn?1296541435 just started looking into effects of stopping Abillify, because of weight gain 30 lbs. in a matter of months, but did not realize a recent addition of Toprimax could have caused the last recent 10 lbs. I stopped taking the Abilify this morning and continued with the Toprimax thinking it would be helping with the weight gain. GREAT! Don't Drs. know part of the depression and Anxiety are caused by large weight gains!
953190 tn?1276516034 Zispin and Remeron are both brand names of mirtazapine. It is an anti-depressant , but works a little differently than the SSRIs. I was taking Remeron for about a year, but it wasn't working so well and it caused massive weight gain. Mirtazapine (Zispin) makes Paxil look like a diet pill. Just my opinion, but there are much more effective antidepressant on the market that do not cause this massive weight gain.
Avatar f tn Thanks for the info. I'm scheduled to see my dr in January. I eat the same basic things b/c I'm allergic to beef, fish, chicken, pretty much anything but pork. My meds haven't changed much. My dr is working on taking me off my anxiety/depression medication slowly. I have tried the logic of 6 small meals instead of only 1 large meal a day. I stopped that when the weight gain started. I think I'm gonna start a food journal cause as you said, watch the little things.
Avatar f tn I have not heard of weight gain from this medication as well. Maybe this is a side effect of your depression? In other words, you are eating more because you are depressed.
918275 tn?1254068752 All I know is that it seems that all that has happened for me is that I traded one set of problems for another set (weight gain, depression over weight gain, Hoplessness, etc.) of issues. Primarily depressed and fatigued and hopeless, which is what I started out to be and is what I am still, only now overweight. I was skinny and miserable, why would I exchange that for fat and miserable or make that fat and way more miserable because of now being way overweight on top of everything else.
20801560 tn?1512718136 I inderstand what it is like tryinh to put weignt back on and get back to where you were and I am a retired combat veteran and a junior black belt in tae kwon do so I know how important exercise and fitness can be to a person. I have had to do both weight loss and weight gain after some problems that I had and weight gain was the hardest because the stomach needs to stretch, but that part isn't something that has to be rushed.
Avatar f tn I am 54 yrs old now and I weight 200lbs, am on Lithium 900mg and Seroquel 300 mg and Paxil. All my doctors have denied weight gain from the medications and I do not understand that. This stuff just comes on like majic. When I started the Seroquel I immediately gained 20 lbs. YIKES!!! I admit I do not exercise like I used to before I was diagnosed. I am lucky to eat one meal a;day. Just not hungery. I am sure if I got on some exercise plan along with better eatting I could work my *** off.
Avatar f tn m on meds that are suppose to be the best to not gain weight on. I take 300mg Wellbutrin xl and 100mg Zoloft XR. I have a terrible fear of being fat. Any opinions on what I can do?
Avatar m tn Now I have such terrible side effects from saphris I believe- went to family doc for tests, ev okay but have swelling of extremities, extreme sleepiness, food has no taste except sweets and weight gain of 30 pounds in 4-6 weeks. My psychiatrist is leery of taking me off of saphris, but now I am so miserable and my depression is coming back anyways. ANy suggestions? Oh I heard from a friend that Risperdal is a good "booster" for other anti-depressants.
Avatar f tn I know that a lot of anti depressants do make people gain weight. I was on Effexor which made me gain a lot of weight. Hopefully other people here may be able to advise, but different anti depressants affect different people. Some people on Effexor do not gain weight, so it is not easy to say really. I do hope the doctor can help, but I usually think it is the people who are taking the medication who can advise.
Avatar f tn Sometimes the medications taken for depression cause weight gain. I would look into that and also the thyroid levels.
Avatar f tn Klonopin, on the other hand, being an anti-anxiety medication, does not usually cause any weight gain, but will cause drowsiness and that is why, I assume, your doctor placed you on it, although there are many other medications to aid in sleep that are not as habit-forming as Klonopin. I don't know what your diagnois is, but if it is just for depression, I would discuss the use of Klonopin for sleep, unless you also suffer from an anxiety disorder.
Avatar f tn I think there may be some anti depressants that do not cause weight gain. But we all react differently to drugs. Some people gain weight some people lose weight. You will probably find, that in your case, that it is the anti depressant medication that is causing weight gain. It has been said many times too, when people post about this, that it is better to control your depression than worry about weight gain. it is of course, a personal thing.
Avatar f tn I have been on Paxil for 8 months for panic attacks and the weight gain is getting so hard to deal with. I've decided to go off of it. Can anyone tell me if they lost the weight easily after going of it. Or possible suggest another anti anxiety med that doesn't have this particular side effect.
Avatar m tn Remoron ( Zispin in Ireland ) works for anxiety by blocking off some nerve receptors in the brain. I take it and don't suffer from depression. It can have side effects of weight gain on some people. Not me. I'm a skinny feck. ( Haha ) Can also bring on nightmares when asleep. I love that side effect. Love the tablet. Sollutab form. Disolves on the tongue. Is great.
Avatar f tn I have never taken Lithium though so I am not sure what the gain is like with that. Usually the weight gain with meds is about 10lbs and levels off there. Its nothing drastic. Huge congratulations on the weight loss! Talk to your doctor more about your concerns regarding weight gain and the meds. But I didnt have any gain with the depakote. I did however wind up with pancreatitis caused by the med and had to come off it.
Avatar f tn A few pounds and then it stops? Or do you continue to gain more weight? I have a couple thoughts on weight gain. If you are still depressed you might be stress eating or eating to relieve some of your symptoms. Weight gain or loss is a common symptom of depression. Taking more medicine could actually help you out. I typically lose my appetite when I get depressed. There's always a correction period when I start to feel better and get my appetite back.
2030769 tn?1343647674 If you read the leaflet that comes with the medication it will tell you that some people lose weight, and some people gain weight. I have gained masses of weight, and other people on this site have said the same. You just have to be very careful what you eat. I find Effexor is an excellent anti-depressant for me, except for the weight gain.
Avatar m tn I am hesitant to try it because I am afraid of more weight gain. Is there anyone out there who had a lot of weight gain with Zoloft but then switched to Effexor and had success at weight loss? I currently exercise regularly and watch what I eat. Thank you for your answers in advance.
Avatar m tn point(stopped working) and i was experiencing really bad depression/anxiety again after being on zoloft for 18months. My doc tried Lexapro but i experienced very fast weight gain since being on it so he stopped it. i saw him tonight for a check up appointment on the Medication adjustments. Being the lexapro made me gain weight He decided to try effexor for me I was wondering if anyone has any experience with this medication? I've heard a side effect is actually weight loss?
Avatar f tn Some can cause metabolic changes that lead to weight gain. Each medication has a different side effect profile and with some weight gain is less of a concern but each person responds differently to each medication. This is a list that could be used for informational purposes to discuss with your psychiatrist: http://www.psycheducation.org/depression/meds/moodstabilizers.htm Weight reduction can be helped by an appropriate diet. You could discuss that with your doctor.